MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 8X18IN 3-0 S/A SHB CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 8X18IN 3-0 S/A SHB CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number JB864
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested, and the following was obtained: could you please clarify if the suture got broken or if the issue is that it almost got broken? the suture was not broken.The issue was the suture was so fragile.In case the suture got broken, please confirm when did the suture got broken (during removal from package /during passage through tissue/ during tying / post-op)? n/a investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that it was received one empty open foil, one winding former with four needle-suture, two dispensed needle-suture, and two used needles that pertain to product code jb864.This product code is control release and required eight strands per packet.Upon visual assessment of six needle-suture, it was observed that the strands had begun with a degradation process caused by exposure to the environment.In addition, the foil was visually inspected, and excessive wrinkles and holes in the cavity were observed due to handling.Per the sample condition, the functional test cannot be performed.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.When opening the package, the suture was so fragile that it almost broke the suture when it was pulled by hand.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VCL CT BRD UD 8X18IN 3-0 S/A SHB CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16567763
Report Number2210968-2023-01768
Device Sequence Number20208289
Product Code GAM
UDI-Device Identifier10705031044043
UDI-Public10705031044043
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberJB864
Device Catalogue NumberJB864
Device Lot NumberMDZ982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Initial Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown